Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2006, 2:35 PM MDT for Baca County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 2:35 PM MDT (20:35 UTC)
- Expired
- May 25, 2006, 3:08 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 169 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252035 SVRPUB COC009-252130- /O.NEW.KPUB.SV.W.0009.060525T2035Z-060525T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 330 PM MDT... * AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRITCHETT...OR ABOUT 41 MILES WEST OF THE SAUNDERS ELEVATOR...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGFIELD IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3737 10301 3721 10300 3728 10247 3764 10265 $$
2 follow-up statements
000 WWUS55 KPUB 252057 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT THU MAY 25 2006 COC009-252130- /O.CON.KPUB.SV.W.0009.000000T0000Z-060525T2130Z/ BACA CO- 254 PM MDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL BACA COUNTY... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF SPRINGFIELD MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS 4 MILES EAST OF SPRINGFIELD ALSO MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL MOVE INTO NORTHERN BACA COUNTY BETWEEN 300 PM AND 330 PM MDT. THE TOWN OF TWO BUTTES IS IN THE PATH OF THESE STORMS. LAT...LON 3737 10301 3721 10300 3728 10247 3764 10265 $$
000 WWUS55 KPUB 252108 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT THU MAY 25 2006 COC009-252117- /O.CAN.KPUB.SV.W.0009.000000T0000Z-060525T2130Z/ BACA CO- 307 PM MDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL BACA COUNTY...BECAUSE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. THE THUNDERSTORMS HAVE DECREASED IN STRENGTH BUT HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3737 10301 3721 10300 3728 10247 3764 10265 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:36 AM MDT, 11 hours 59 minutes earlier.
Area forecast discussion, May 25, 2:36 AM MDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 236 AM MDT THU MAY 25 2006 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN IS POPS AND FIRE WX POTENTIAL... MAIN FIRE WX CONCERN TODAY WILL BE OVER THE MTS AND ADJACENT PLAINS/VALLEYS. TIME HEIGHTS SHOW A LIMITED AMOUNT OF MOISTURE ARRIVING LATE IN THE AFTERNOON...BASICALLY ABOVE 500 MB. 325K CHARTS SHOW THIS MOISTURE STREAMING IN FROM NM EAST OF THE DIVIDE. WITH WEAK OMEGA AND RATHER LIGHT TRANSPORT WINDS...FEEL THAT NAM IS PROBABLY TOO AGGRESSIVE WITH QPF OVER THE REGION. WITH VERY STEEP LOW-MID LAPSE RATES...COULD SEE AN ISOLATED STORM POP UP...BUT COVERAGE APPEARS TOO LIMITED TO MENTION IN THE FCST ATTM. LOW HRS WILL MEAN THAT ANY STORMS THAT DEVELOP COULD BE ON THE DRY SIDE...SO WILL HAVE TO CONTINUE TO MONITOR VIA SAT AND OBS THIS MORNING. WILL CONTINUE SILENT POPS E OF THE DIVIDE...BUT ADD ISOLD POPS OVER THE FAR E PLAINS...WHERE OMEGA AND MOISTURE WILL BE BETTER ONCE LLJ PICKS UP. BEST WINDOW FOR PRECIP THERE WILL BE 00-06Z TONIGHT. OTHER FIRE WX CONCERN WILL BE WITH LOW RH AND THE POTENTIAL FOR SOME GUSTY AFTERNOON WINDS IN THE SAN LUIS VALLEY THIS AFTERNOON. HOWEVER...LATEST GUIDANCE SUGGESTS CRITERIA WILL NOT BE MET FOR FIRE WX HEADLINES. UPPER RIDGE WILL CONTINUE TO BUILD OVER CO THIS AFTERNOON...LEADING TO ANOTHER DRY AND VERY WARM DAY. INHERITED TEMPS LOOK GOOD...IN THE 90S OVER THE PLAINS AND 80S HIGH VALLEYS...SO MADE FEW CHANGES TO TEMPS. MAIN TEMP CHANGE WAS TO BOOST TEMPS A BIT TONIGHT WITH RIDGE BUILDING AND RISING H7 TEMPS OVERNIGHT. WITH A FAIR AMOUNT OF SNOW REMAINING AT THE HIGHER ELEVATIONS OF THE NRN RANGES...WILL CONTINUE TO SEE HIGH RUNOFF WITH THIS STRETCH OF VERY WARM WEATHER. ROSE .LONG TERM... (FRI THROUGH WED) ...MARGINAL CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRI AFTN/EVE... ...SEVERE CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SAT AFTN/EVE... FRI...NOT MUCH CHANGE TO THE PATTERN. RELATIVELY WEAK SWLY FLOW PATTERN REMAINS OVER THE CNTRL ROCKIES. STILL HAVING SOME MODEL DIFFERENCES ON THE COVERAGE/AMOUNT OF PRECIPITATION. THE NAM HAS A BROAD COVERAGE OF 0.01 INCH OF QPF ACROSS MUCH OF CO...WHILE THE GFS HAS NOTHING. BOTH MODELS SUGGESTING A THIN LAYER...H5-H4...OF MOISTURE ON ALONG THE ERN EDGE OF A MIDLEVEL THERMAL CAP. OF COURSE...THERE IS NO SUCH THING AS A CAPPING INVERSION OVER THE MOUNTAINS. H7-H5 LAPSE RATES ARE EXTREMELY UNSTABLE...9.5-9.8 C/KM. MODEL SOUNDINGS SHOWING A SIGNIFICANT SUB-CLOUD DRY LAYER AND INVERTED-V STRUCTURE FOR THE LOWER ELEVATIONS. IF ANY HIGH LEVEL PRECIPITATION DEVELOPED...IT MAY ONLY BE JUST SPRINKLES AT ITS WORSE. VIRGA-BOMBS ARE CERTAINLY POSSIBLE WITH LOCAL WIND GUSTS UP TO 40KTS. CURRENT HOT TEMPERATURES...10-20 DEGREES ABOVE AVERAGE...STILL LOOKS ON TARGET. THE COMBINATION OF MUCH ABOVE AVERAGE TEMPERATURES...MINIMUM HUMIDITY VALUES OF 20 PERCENT OR LESS...HAINES VALUES 5-6...AND MODERATE-SEVERE DROUGHT STRESSED FUELS WILL CERTAINLY INCREASE THE FIRE DANGER THREAT. THE SFC WINDS WILL BE THE KEY FOR ANY RED FLAG CONDITIONS. RIGHT NOW...THE CRITICAL FIRE WEATHER POTENTIAL DATA SUGGESTS THE POSSIBLE THREAT AREAS BELOW 9K FT MSL ROUGHLY FROM 12PM-9PM FRI/26. THE ONLY UNCERTAINTY IS THE WIND. GENERALLY...REGIONAL CONSENSUS IS TO HOLD OFF ISSUING A FIRE WEATHER WATCH AND LET THE DAYSHIFT TAKE ANOTHER LOOK AT IT. SAT...THIS DAY HAS THE POTENTIAL OF BEING A SEVERE CRITICAL FIRE WEATHER DAY. RIDGE WILL BE WELL TO THE E AND S ACROSS THE MS RIVER VALLEY AND A BROAD DEEPENING TROUGH/CLOSED LOW OVER THE PACIFIC NW INTO THE GREAT BASIN. VERY DEEP SWLY FLOW STRENGTHENS AS THE SYSTEM APPROACHES WRN CO. ALL INGREDIENTS ARE COMING TOGETHER FOR A POTENTIALLY SERIOUS WIDESPREAD RED FLAG DAY. MAXIMUM TEMPERATURES LOOK SIMILAR TO FRIS PREDICTIONS. H7 TEMPERATURES ARE PROGGED TO BE +14C TO +17C. BOTH NAM AND GFS HAVE SIGNIFICANTLY DEEP DRY AIR IN PLACE. HUMIDITY RECOVERY FROM THE PREVIOUS NIGHTS WILL PROBABLY BE POOR. GIVEN THE RELATIVELY DEEP MIXING...UP TO H5...SFC DEW POINTS SHOULD DECREASE DURING THE DAY. DAYTIME MINIMUM HUMIDITY VALUES WILL RANGE FROM 8-20 PERCENT IN THE MOUNTAINS AND HIGH VALLEYS TO AROUND 8 PERCENT IN SERN CO. WIDESPREAD HAINES VALUES OF 6 WILL BE ACROSS NEARLY ALL CNTRL...S CNTRL...AND SERN CO. OBVIOUSLY...THE MODERATE-SEVERE DROUGHT STRESSED FUELS WILL BE IN PLACE. SFC CYCLOGENESIS DEVELOPS WITH LEE SIDE TROUGHING IN ERN CO AND THE DRYLINE WELL INTO THE PLAINS. BOTH NAM AND GFS MOS HAS SUSTAINED WINDS OF 16-30KTS ACROSS A GOOD PORTION OF THE CWFA. POTENTIAL WIND GUSTS COULD REACH 30-40KTS. NAM/GFS HAVE H7 WINDS OF 20-40KTS SAT AFTN/NGT JUST AHEAD OF A PACIFIC ORIGIN COLD FRONT SCHEDULED TO MOVE THROUGH CO SAT NGT. IF ALL OF THESE CONDITIONS ARE JUXTAPOSED...OUR CRITICAL FIRE WEATHER POTENTIAL FORECASTS ARE REACHING INTO THE SEVERE CATEGORY(E.G. HAINES 5/6...RH LESS THAN 13 PERCENT...WIND GREATER 25KTS...WIND GUSTS GREATER 35KTS) FOR PARTS OF THE SAN LUIS VALLEY AND SERN CO. NOT TO SAY THIS PATTERN WILL BE EXACTLY LIKE THE HAYMAN/2002 EVENT...BUT IT IS BECOMING VERY SIMILAR. IT BEING A HOLIDAY...PRIMARILY OUTDOORS...WEEKEND IN CO MAKES THINGS A LITTLE MORE CRITICAL. CERTAINLY TOO EARLY FOR A HEADLINE AND THINGS COULD CHANGE...BUT SOMETHING TO KEEP A CLOSE EYE ON. SUN THROUGH WED...SUN COULD BE ANOTHER CRITICAL FIRE WEATHER DAY WITH MODERATE W-SWLY FLOW CONTINUING AS A WEAKENING WEATHER SYSTEM MOVES THROUGH THE CNTRL ROCKIES. TEMPERATURES MIGHT BE A LITTLE COOLER...BUT CONDITIONS WILL STILL BE DRY AND PRECIPITATION POTENTIAL BEING VERY LOW. MON THROUGH WED LOOKS TO BE MORE OF THE SAME. CURRENT LOW POPS MAY BE OVERDONE...BUT WILL MAINTAIN. FRONTAL BOUNDARIES MAY BE MOVING IN AND OUT OF EXTREME ERN CO. BY WED AND THU...THERE APPEARS TO BE A PATTERN CHANGE WITH A LARGE MIDLEVEL AND UPPER LEVEL HIGH PRESSURE SYSTEM BUILDING OVER THE FOUR CORNERS AREA. THIS DOES NOT BODE WELL FOR PRECIPITATION CHANCES EVEN THOUGH THE SFC/PBL DRYLINE WILL BE MIGRATING IN AND OUT OF ERN CO. HOT TEMPERATURES ONCE AGAIN RETURN WITH H7 TEMPERATURE CLIMBING BACK INTO +16C TO +19C WITH IN THE HIGH PRESSURE SYSTEM. METZE && .FIRE WEATHER... MARGINAL CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF CNTRL...S CNTRL...AND SERN CO ON FRI/26...12PM-9PM MDT. SEVERE CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF CNTRL...S CNTRL...AND SERN CO ON SAT/27...11AM-12AM MDT. FUELS REMAIN EXTREMELY DRY ACROSS ALL FIRE WEATHER ZONES. METZE && .HYDROLOGY... HIGH TERRAIN SNOWMELT CONTINUES OVER THE CONTDVD WITH THE SNOWPACK LEVEL AROUND 12K FT MSL. THE CREEKS...STREAMS...AND RIVERS CONTINUE TO FILL WITH WATER. THE ARKANSAS RIVER AT CANON CITY...CNCC2... IS PRETTY CLOSE TO ACTION STAGE...8FT. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/17
Hazardous weather outlook, May 25, 6:47 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT THU MAY 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT THU MAY 25 2006 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE EASTERN PLAINS ESPECIALLY NEAR THE KANSAS BORDER. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF MODERATE TO SEVERE DROUGHT STRESS FUELS...VERY LOW DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE TEMPERATURES...UNSTABLE AIRMASS...AND BREEZY TO WINDY CONDITIONS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH SUNDAY MAINLY IN THE AFTERNOON AND EVENING HOURS. THERE IS A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...MONDAY AND TUESDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN 1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ROSE/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 13 hr |
| May 25, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 13 hr |
| May 25, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.